Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2016, Article ID 2860645, 3 pages
http://dx.doi.org/10.1155/2016/2860645
Case Report

Probable Levofloxacin-Induced Thrombocytopenia in a Patient Previously on Ciprofloxacin: A Case Report and Literature Review

1University of Louisville School of Medicine, Louisville, KY 40202, USA
2University of Louisville Internal Medicine Residency Program, 550 S. Jackson Street, Louisville, KY 40202, USA

Received 19 August 2015; Revised 2 November 2015; Accepted 24 December 2015

Academic Editor: Ting Fan Leung

Copyright © 2016 A. Justine Landi and Robert Burkes. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. P. Visentin and C. Y. Liu, “Drug-induced thrombocytopenia,” Hematology/Oncology Clinics of North America, vol. 21, no. 4, pp. 685–696, 2007. View at Publisher · View at Google Scholar · View at Scopus
  2. P. J. Carey, “Drug-induced myelosuppression: diagnosis and management,” Drug Safety, vol. 26, no. 10, pp. 691–706, 2003. View at Publisher · View at Google Scholar · View at Scopus
  3. R. H. Aster and D. W. Bougie, “Drug-induced immune thrombocytopenia,” The New England Journal of Medicine, vol. 357, no. 6, pp. 580–587, 2007. View at Publisher · View at Google Scholar · View at Scopus
  4. C. Y. Cheah, B. De Keulenaer, and M. F. Leahy, “Fluoroquinolone-induced immune thrombocytopenia: a report and review,” Internal Medicine Journal, vol. 39, no. 9, pp. 619–623, 2009. View at Publisher · View at Google Scholar · View at Scopus
  5. J. A. Starr and K. R. Ragucci, “Thrombocytopenia associated with intravenous ciprofloxacin,” Pharmacotherapy, vol. 25, no. 7, pp. 1030–1034, 2005. View at Publisher · View at Google Scholar · View at Scopus
  6. B. J. Gales and L. B. Sulak, “Severe thrombocytopenia associated with alatrofloxacin,” The Annals of Pharmacotherapy, vol. 34, no. 3, pp. 330–334, 2000. View at Publisher · View at Google Scholar · View at Scopus
  7. M. Tuccori, B. Guidi, G. Carulli, C. Blandizzi, M. D. Tacca, and M. Di Paolo, “Severe thrombocytopenia and haemolytic anaemia associated with ciprofloxacin: a case report with fatal outcome,” Platelets, vol. 19, no. 5, pp. 384–387, 2008. View at Publisher · View at Google Scholar · View at Scopus
  8. D. W. Bougie, P. R. Wilker, and R. H. Aster, “Patients with quinine-induced immune thrombocytopenia have both ‘drug-dependent’ and ‘drug-specific’ antibodies,” Blood, vol. 108, no. 3, pp. 922–927, 2006. View at Publisher · View at Google Scholar · View at Scopus
  9. D. W. Bougie, J. Peterson, M. Rasmussen, and R. H. Aster, “Mechanism of quinine-dependent monoclonal antibody binding to platelet glycoprotein IIb/IIIa,” Blood, vol. 126, no. 18, pp. 2146–2152, 2015. View at Publisher · View at Google Scholar
  10. K. Fukushima, M. Nakatsubo, M. Noda et al., “Anaphylaxis due to intravenous levofloxacin with tolerance to garenoxacin,” Internal Medicine, vol. 51, no. 13, pp. 1769–1772, 2012. View at Publisher · View at Google Scholar · View at Scopus
  11. P. Dewachter and C. Mouton-Faivre, “Anaphylaxis to levofloxacin,” Allergologia et Immunopathologia, vol. 41, no. 6, pp. 418–422, 2013. View at Publisher · View at Google Scholar · View at Scopus
  12. T. Lobera, M. T. Audícana, E. Alarcón, N. Longo, B. Navarro, and D. Muñoz, “Allergy to quinolones: low cross-reactivity to levofloxacin,” Journal of Investigational Allergology and Clinical Immunology, vol. 20, no. 7, pp. 607–611, 2010. View at Google Scholar · View at Scopus
  13. J. N. George, G. E. Raskob, S. R. Shah et al., “Drug-induced thrombocytopenia: a systematic review of published case reports,” Annals of Internal Medicine, vol. 129, no. 11, pp. 886–890, 1998. View at Publisher · View at Google Scholar · View at Scopus